Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Oct 8, 2017, 3:40 AM PDT. It took effect at Oct 9, 2017, 2:00 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 3:40 AM PDT (10:40 UTC)
- In effect from
- Oct 9, 2017, 2:00 AM PDT
- Expired
- Oct 9, 2017, 11:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
110 WWUS86 KHNX 081040 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 340 AM PDT Sun Oct 8 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS ON MONDAY... .Gusty easterly winds are expected to develop early Monday morning combined with low relative humidity over the mountains in Kern County. Prone areas will include, but will not be limited to, below west-facing passes and exposed ridge tops. CAZ295-082100- /O.NEW.KHNX.FW.W.0002.171009T0900Z-171010T0600Z/ Kern County Mountains- 340 AM PDT Sun Oct 8 2017 ...RED FLAG WARNING IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 2 AM to 11 PM PDT Monday. * AFFECTED AREA...Kern County mountain areas, mainly over ridge tops and below west-facing passes. * WIND...East 25 to 35 mph with gusts to 50 mph. Strongest winds are expected mainly during the late morning into the afternoon and diminish during Monday evening. * HUMIDITY...Lowering to 10 to 15 percent, with the lowest values expected during the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
5 follow-up statements
744 WWUS86 KHNX 082035 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 135 PM PDT Sun Oct 8 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS ON MONDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight through Monday evening. The strongest winds are likely in east to west oriented canyons and passes and over exposed summits. CAZ295-090445- /O.CON.KHNX.FW.W.0002.171009T0900Z-171010T0600Z/ Kern County Mountains- 135 PM PDT Sun Oct 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...East to west oriented canyons and mountain passes in addition to exposed ridges. * WIND...East 25 to 35 mph with gusts to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
540 WWUS86 KHNX 090522 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1022 PM PDT Sun Oct 8 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS ON MONDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains through Monday evening. The strongest winds are likely in east to west oriented canyons and passes and over exposed summits. CAZ295-091330- /O.CON.KHNX.FW.W.0002.171009T0900Z-171010T0600Z/ Kern County Mountains- 1022 PM PDT Sun Oct 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...East to west oriented canyons and mountain passes in addition to exposed ridges. * WIND...East 25 to 35 mph with gusts to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
104 WWUS86 KHNX 091329 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 629 AM PDT Mon Oct 9 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS TODAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains through this evening. The strongest winds are likely in east to west oriented canyons and passes and over exposed summits. CAZ295-092200- /O.CON.KHNX.FW.W.0002.000000T0000Z-171010T0600Z/ Kern County Mountains- 629 AM PDT Mon Oct 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...East to west oriented canyons and mountain passes in addition to exposed ridges. * WIND...East 25 to 35 mph with gusts to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
660 WWUS86 KHNX 092133 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 233 PM PDT Mon Oct 9 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS UNTIL 11PM TONIGHT... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains through this evening. The strongest winds are likely in east to west oriented canyons and passes and over exposed summits. CAZ295-100600- /O.CON.KHNX.FW.W.0002.000000T0000Z-171010T0600Z/ Kern County Mountains- 233 PM PDT Mon Oct 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...East to west oriented canyons and mountain passes in addition to exposed ridges. * WIND...East 25 to 35 mph with gusts to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JDB
120 WWUS86 KHNX 100556 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1056 PM PDT Mon Oct 9 2017 CAZ295-100700- /O.EXP.KHNX.FW.W.0002.000000T0000Z-171010T0600Z/ Kern County Mountains- 1056 PM PDT Mon Oct 9 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 295... Winds have decreased and will diminish overnight while humidities rise across the Kern County Mountains. As a result, critical fire weather conditions are no longer anticiapted and the Red Flag Warning issued earlier for the Kern County Mountains will be allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 7, 2:30 PM PDT, 13 hours 10 minutes earlier.
Area forecast discussion, Oct 7, 2:30 PM PDT, 13 hours 10 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 230 PM PDT Sat Oct 7 2017 .SYNOPSIS...Dry weather is expected over the central California interior for the next several days. Sunday and Columbus Day will be cooler. Gusty east winds will impact much of Kern county Sunday night through at least midday Monday with areas of blowing dust in the southern San Joaquin Valley. && .DISCUSSION...Sunny skies rule the central California interior again this afternoon and the sun is warming temperatures to toasty levels in the San Joaquin Valley, lower foothills and the Kern county desert. A cooler air mass is on its way, though, and it will make inroads into the CWA Sunday afternoon and Sunday night behind a dry cold front. Northerly winds will become gusty in the wake of this cold front from Merced county southward over the western half of the San Joaquin Valley Sunday afternoon and also in the Indian Wells Valley by Sunday evening. Winds will trend offshore across central California Sunday night as a surface high pressure system (1035 mb) settles over Idaho. Synoptically, this will be a favorable set up for brisk easterly winds to occur through east to west oriented canyons and passes in the Kern county mountains Sunday night into Columbus Day. Those easterly winds will downslope into the south end of the San Joaquin Valley and become gusty later Sunday night through the morning hours Columbus Day and may be accompanied by blowing dust and a noticeable drop in humidity. The models haven't been very consistent with this idea, so until our confidence increases, we will hold off on the issuance of any wind advisories for these areas and address it in our social media venues for now. Otherwise, Columbus Day will be noticeably cooler, especially in the Kern county desert, where high temps will only be in the 70s. Offshore winds will abate Monday afternoon as the surface high weakens over Idaho and a short wave ridge aloft moves over central California. Tuesday will become a little warmer, even though the upper level ridge flattens out. An onshore flow will become re-established across central California by the middle of next week as an upper level trough moves into the Pacific Northwest. Hence, Wednesday and Thursday will trend cooler again, ending up slightly below mid October normals. The models forecast another upper level trough to move into the Pacific Northwest toward the end of next week into next weekend. However, all of them have significantly differed on the track and magnitude of this trough. The GFS is much deeper and farther west than any of the other models, so if this solution ends up being right, the weather across our CWA will become unsettled and much cooler than we are currently forecasting. Either way, temperatures on days 6 and 7 will still average cooler than normal. That's a far cry from this afternoon. && .AVIATION... VFR conditions will prevail across the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Durfee avn/fw...JDB synopsis...Durfee weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:28 PM PDT | Wind Advisory | HNX | 49 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.